IUD discomfort after insertion

Patient : I recently got a hormonal IUD inserted (Mirena). Its been a week and I have some bad cramping and some discomfort going to the bathroom. Should I be concerned?
Symptoms:  Cramps and discomfort urinating
Doctor :   Hello, Thanks for the query. Do not ignore the symptoms, there could be a possibility of displacement of the mirena a nd causing much discomfort. Please consult a doctor soon and an ultrasound may be done as well. In the case of complications, the doctor may need to remove it also. Hope this helped. Regards,

Related Q&A

Q: When taking POP birth control norethindrone how close to the time you are supposed to take it can it still be effecti...

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

Q: I was on birth control last month to get my hormones back in control before trying for a baby again. I took to from D...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews